Asthma medicine caused a fast heartbeat

0
16
By Dr Vincent Karuhanga

I am asthmatic and using a Ventolin inhaler. Today I got an attack and took cipro, farcolin and my inhaler but this caused my heart to pump fast and severe shaking. I was born without Asthma. Why did I get in old age?

Allan
Dear Allan,
Asthma is a chronic disease that inflames and narrows airways in the lungs leading to cough, difficulty in breathing, chest tightness and wheezing.
Asthma results from a combination of factors involving genetics and the environment. In the majority of asthmatics there may be a genetic tendency towards the allergy of the nose, skin and asthma (extrinsic or allergic asthma) and usually develops in childhood.

For others asthma may be non-allergic or intrinsic and usually develops after 30 years of age.
Treatment of asthma requires identifying triggers and avoiding them. These include allergy causing agents such as pollens, dust, dust mites, cockroaches or animal dander, irritants in the air, such as smoke or chemical fumes, and strong odours such as perfumes.

Drugs for asthma include injections, tablets, syrups and inhalers. Asthma inhalers are nowadays preferred since they have less side effects for this condition which may require lifelong treatment of symptoms.
However, it is advisable that one rinses his mouth, gargles water after using the asthma inhaler, or uses a spacer device with metered dose inhalers to further help prevent these side effects.

Unfortunately, many people take lots of puffs to quickly improve breathing hence risking a fast heartbeat, tremors or getting a headache among other side effects.
Also, for some people asthma may be treated with many drugs at once some of which may be duplicated hence the side effects. It is therefore not surprising that you felt the way you did because you used Salbutamol inhaler and then Farcolin syrup which also has Salbutamol which caused an overdose.

Monitor.co.ug

Facebook Comments

LEAVE A REPLY

Please enter your comment!
Please enter your name here